We read with interest the article “Propofol Infusion Syndrome: A Rare Complication With Potentially Fatal Results” in the June issue (2008:18–27). The authors’ review detailed important points of propofol infusion syndrome, which has been reported to have a high mortality, although the mechanism of this constellation of effects is opaque.1 The electrocardiogram (ECG) in case 1 of the article had a pattern characteristic of a Brugada electrocardiographic pattern (BEP)—the sharp downsloping ST elevation in V1 to V3. This pattern has been reported with propofol infusion syndrome and may be a predictor of imminent death,2 but was not discussed by the authors.

The BEP has been reported with other medications and is similar to the pattern seen with Brugada syndrome, which is associated with high mortality and sudden cardiac death and is due to a...

You do not currently have access to this content.